Advanced Search
MyIDEAS: Login to save this paper or follow this series

Anonymity in Nonatomic Games

Contents:

Author Info

  • Lorenzo Rocco

    ()
    (Department of Economics, University of Milan-Bicocca)

Abstract

In nonatomic games, anonymity must be assumed in order to prove the existence of a Nash equilibrium in pure strategies. This can be formalized by making payoffs dependent either on the players' distribution on the action set or on the strategy mean. An extension of Rath's (1992) proof to the case of limited anonymity is proposed: the behavior of the population as a whole, is shown sufficient to get equilibrium existence in pure strategies.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://dipeco.economia.unimib.it/repec/pdf/mibwpaper53.pdf
File Function: First version, 2002
Download Restriction: no

Bibliographic Info

Paper provided by University of Milano-Bicocca, Department of Economics in its series Working Papers with number 53.

as in new window
Length: 30 pages
Date of creation: Aug 2002
Date of revision: Aug 2002
Handle: RePEc:mib:wpaper:53

Contact details of provider:
Postal: Piazza Ateneo Nuovo, 1 Milano 20126
Phone: +39 02 6448 3089
Fax: +39 02 6448 3085
Email:
Web page: http://dipeco.economia.unimib.it
More information through EDIRC

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Paul Milgrom & Robert Weber, 1981. "Distributional Strategies for Games with Incomplete Information," Discussion Papers 428R, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
  2. Masso, Jordi, 1993. "Undiscounted equilibrium payoffs of repeated games with a continuum of players," Journal of Mathematical Economics, Elsevier, vol. 22(3), pages 243-264.
  3. Kaneko, Mamoru, 1982. "Some remarks on the folk theorem in game theory," Mathematical Social Sciences, Elsevier, vol. 3(3), pages 281-290, October.
  4. Masso, Jordi & Rosenthal, Robert W., 1989. "More on the "anti-folk theorem"," Journal of Mathematical Economics, Elsevier, vol. 18(3), pages 281-290, June.
  5. Khan, M. Ali & Sun, Yeneng, 2002. "Non-cooperative games with many players," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 3, chapter 46, pages 1761-1808 Elsevier.
  6. Rob, Rafael, 1987. "Entry, Fixed Costs and the Aggregation of Private Information," Review of Economic Studies, Wiley Blackwell, vol. 54(4), pages 619-30, October.
  7. Khan, M. Ali & Yeneng, Sun, 1995. "Pure strategies in games with private information," Journal of Mathematical Economics, Elsevier, vol. 24(7), pages 633-653.
  8. Konishi, Hideo & Le Breton, Michel & Weber, Shlomo, 1997. "Pure Strategy Nash Equilibrium in a Group Formation Game with Positive Externalities," Games and Economic Behavior, Elsevier, vol. 21(1-2), pages 161-182, October.
  9. Sabourian, Hamid, 1990. "Anonymous repeated games with a large number of players and random outcomes," Journal of Economic Theory, Elsevier, vol. 51(1), pages 92-110, June.
  10. Shapley, Lloyd S & Shubik, Martin, 1977. "Trade Using One Commodity as a Means of Payment," Journal of Political Economy, University of Chicago Press, vol. 85(5), pages 937-68, October.
  11. Karni, Edi & Levin, Dan, 1994. "Social Attributes and Strategic Equilibrium: A Restaurant Pricing Game," Journal of Political Economy, University of Chicago Press, vol. 102(4), pages 822-40, August.
  12. Konishi, Hideo & Le Breton, Michel & Weber, Shlomo, 1997. "Equilibria in a Model with Partial Rivalry," Journal of Economic Theory, Elsevier, vol. 72(1), pages 225-237, January.
  13. D'Agata, Antonio, 2005. "Star-shapedness of Richter-Aumann integral on a measure space with atoms: theory and economic applications," Journal of Economic Theory, Elsevier, vol. 120(1), pages 108-128, January.
  14. Khan, M. Ali & Rath, Kali P. & Sun, Yeneng, 1997. "On the Existence of Pure Strategy Equilibria in Games with a Continuum of Players," Journal of Economic Theory, Elsevier, vol. 76(1), pages 13-46, September.
  15. Dubey, Pradeep & Kaneko, Mamoru, 1985. "Information patterns and Nash equilibria in extensive games -- II," Mathematical Social Sciences, Elsevier, vol. 10(3), pages 247-262, December.
  16. Pradeep Dubey & Mamoru Kaneko, 1983. "Information Patterns and Nash Equilibria in Extensive Games," Cowles Foundation Discussion Papers 676, Cowles Foundation for Research in Economics, Yale University.
  17. Dubey, Pradeep & Shapley, Lloyd S., 1994. "Noncooperative general exchange with a continuum of traders: Two models," Journal of Mathematical Economics, Elsevier, vol. 23(3), pages 253-293, May.
  18. Pascoa Mario Rui, 1993. "Noncooperative Equilibrium and Chamberlinian Monopolistic Competition," Journal of Economic Theory, Elsevier, vol. 60(2), pages 335-353, August.
  19. Constantinides, George M. & Rosenthal, Robert W., 1984. "Strategic analysis of the competitive exercise of certain financial options," Journal of Economic Theory, Elsevier, vol. 32(1), pages 128-138, February.
  20. Aumann, Robert J., 1976. "An elementary proof that integration preserves uppersemicontinuity," Journal of Mathematical Economics, Elsevier, vol. 3(1), pages 15-18, March.
  21. Green, Edward J., 1980. "Noncooperative price taking in large dynamic markets," Journal of Economic Theory, Elsevier, vol. 22(2), pages 155-182, April.
  22. Rath, Kali P, 1992. "A Direct Proof of the Existence of Pure Strategy Equilibria in Games with a Continuum of Players," Economic Theory, Springer, vol. 2(3), pages 427-33, July.
  23. Giulio Codognato & Sayantan Ghosal, 2003. "On existence of undominated pure strategy Nash equilibria in anonymous nonatomic games: a generalization," International Journal of Game Theory, Springer, vol. 31(4), pages 493-498, 09.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:mib:wpaper:53. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Roberto Reale).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.